MAUDE Adverse Event Report: BIOTRONIK SE & CO. KG CARDIOMESSENGER SMART 3G US; HOME MONITORING

BIOTRONIK SE & CO. KG CARDIOMESSENGER SMART 3G US; HOME MONITORING
Model Number 401831
Medical Device Problem Code Overheating of Device (1437)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/17/2021
Type of Reportable Event Malfunction
Event or Problem Description
This cardiomessenger overheated and caught on fire.No adverse patient events were reported.Should additional information become available, this report will be updated.
 
Additional Manufacturer Narrative
The device is currently not available for analysis.No conclusion can be drawn at this time.No additional information is available at the moment.The file is closed.The investigation will be re-opened should additional data become available.
 
Additional Manufacturer Narrative
Upon receipt, the cardiomessenger including the power supply was subjected to an extensive analysis.Within this analysis the device was visually, mechanically and functionally inspected.During the analysis of the cardiomessenger and the power supply the observation could be confirmed.The usb socket showed signs of heating and the usb plug of the power supply had fused with the usb socket of the cardiomessenger.The heating damage could be traced back to a contamination of the usb socket.The manufacturing process for this device was re-investigated.All production steps had been performed accordingly.There was no sign of any inconsistency during the manufacturing process, which might be related to the clinical observation.The information you provided has been entered into our quality system as a complaint.These types of complaints are used to evaluate systems and device performance throughout our organization and help to maintain and improve the performance of our devices.

Brand Name
CARDIOMESSENGER SMART 3G US
Common Device Name
HOME MONITORING
Manufacturer (Section D)
BIOTRONIK SE & CO. KG
woermannkehre 1
berlin 12359
Manufacturer Contact
6024 jean road
lake oswego, OR 97035
8772459800
MDR Report Key12339848
Report Number1028232-2021-04693
Device Sequence Number19534606
Product Code OSR
UDI-Device Identifier04035479139360
UDI-Public04035479139360
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P050023
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/17/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number401831
Device Catalogue NumberSEE MODEL NO.
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/07/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/17/2021
Supplement Date Received by Manufacturer08/23/2021
03/03/2022
Initial Report FDA Received Date08/18/2021
Supplement Report FDA Received Date08/26/2021
03/08/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/28/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age34 YR
Patient SexFemale